Talk with gyn yes there are some that can cause you to gain weight most do... I use to work at a ob gyn office and would hear the complaints all the time... The depo was the worst! Did you also know that if your taking antibiotics that it lessens the effectiveness of the pill? and if your going to try to have a baby that you should get off the pill about a year before trying to get pregnant (at least 6 months because sometimes your body needs that time after taking the pill to get pregnant) saw that A LOT! Doctor would always tell the patient sometimes it takes up to 2 yrs after taking the pill to get pregnant ... just some FYI's
Starting to like the new me! Waiting for my garden to come to life!
Fitness Minutes: (74,443)
3,293 11/30/12 10:17 P
That's very typical--many women gain weight on hormonal birth control. Someone mentioned worsening migraines--I had that problem too.
There are lot of different kinds of pills on the market these days, so if one doesn't work for you, another with a different combination of hormones or a lower dose might be better. There are also non-hormonal methods like copper IUDs and more permanent solutions like the Essure procedure.
I really really did not want to have a hysterectomy and it was extremely painful...I certainly would not recommend that to anyone just for birth control purposes.
Dances to Learn in the future: flamenco, tango Argentino, samba, belly dancing, bhangra, danzón, Cuban rumba, ballroom rumba
Fitness Minutes: (536)
11/30/12 5:24 P
I lost weight while on the pill but gained quite a lot of weight on the depo.
11/30/12 1:16 P
I am on Depo (shot, not pill) and it is good for 10lbs
Fitness Minutes: (120)
11/30/12 12:46 P
I started BC (Loestrin 24fe) around the same time I decided to start losing weight in late Jan of this year. I was worried it would hinder my efforts but I don't think it has. I lost 42lbs in 10 months which I think is pretty good. I think it actually might have even helped because it has helped other hormonal issues I was having, so I do less "hormone" induced eating now at certain times of the month (both at ovulation time and right before "the big show").
It really is an individual thing though. You have to find the right pill that works for you... there's so many options out there. Based on my research, I was lucky to find one that worked so well for me on my first try. Many women have to try a few different kinds before they find one that works well for them. If you don't plan on having kids at all or for a long time, an IUD can be a great option since it doesn't use hormones to prevent pregnancy.
The birth control pill was so bad for me! I went on it back in 2004 when I got married. In 4 months I gained 20 pounds despite regular exercise. I went from getting 1-2 migraines a month to over 8. It was so debilitating for me. Every year at my annual OBGYN exam I would complain about the migraines and weight gain. Finally my midwife decided to prescribe a different brand of BC pill. That was a big mistake. I gained about 15 more pounds within a few months. By the time I decided to go off the pill to get pregnant I was over 30 pounds overweight! I decided to read the package insert out of curiosity and it said that if you are migraine sufferer you should not take the pill. I was so shocked that my doctors were not smart enough to make this link. I was getting several migraines a month and I was depressed about my weight gain. I read somewhere that if you gained weight on the pill that it would be minimal...that was so wrong for me. It made me overweight and miserable and I suffered through it for the first 3 years of my marriage. I would never ever use the pill again. I have been using the Mirena IUD and it has been great. No weight gain or excessive migraines. I hardly get migraines anymore thanks to my lifestyle change. At least I can say that all the BC weight is off now!
Is it wrong to fight time, to turn it back or push it forward? Time was never mine.
Fitness Minutes: (65,225)
11/30/12 10:07 A
I did gain weight when I started taking them, but never lost an ounce when I stopped taking them.
they also made me feel a bit queasy.
glad all of that is out of my life now.
Hysterectomy: best. surgery. ever.
Edited by: OBIESMOM2 at: 11/30/2012 (10:21)
The most handicapped person in the world is a negative thinker; a person who has the skills, abilities, talents and tools, yet chooses not to use them. ~Heather Whitestone
Forget your perfect offering, there is a crack in everything. That's how the light gets in. ~Leonard Cohen
Fitness Minutes: (55,315)
11/30/12 9:57 A
I had issues and my eating habits did not change. My doctor suggested trying different forms of birth control. I found that the shot worked better for me then the pill. The shot actually stopped my cycle after a few months, so I did not have the hormonal changes throughout the month. Actually, when I stopped to have my second child, I gained a huge amount of weight. Discuss your concerns with your doctor and talk to both, primary and OB/GYN.
Fitness Minutes: (80,115)
3,510 11/30/12 9:48 A
When medications cause weight gain, it's usually because they stimulate your appetite and then you eat more. Eating more makes you gain weight. As long as you keep your eating under control, you can probably maintain or lose weight after the initial water weight shift is over.
You don't have to eat the whole thing.
Fitness Minutes: (2,193)
302 11/30/12 9:33 A
I had so many problems when I was on birth control that I've decided it must manufactured by the devil himself. J/k, j/k...but on a more serious note, yes it absolutely can cause weight gain, and depending on how sensative you are to the hormones it can happen quite rapidly. If you continue to gain please don't hesitate to talk with your doctor about it.
11/30/12 9:30 A
Yes but it isn't like you start piling on the pounds straight away. It's more of a gaining a little bit over time, but as long as you keep weighing yourself and adjust your food and exercise accordingly you should be fine. At least that's what it was like for me.
That is said to be one of the side effects. I hated depo. I did lose weight, but that's because over the nine months I was on it, I was depressed, and made myself throw up a lot. It also made me bleed almost constantly. Me and hormonal b/c NEVER got along. I was so glad to get my tubes tied after I had my son. I have known women who put weight on due to b/c, but...you can still lose weight on b/c if you are just careful to not eat everytime it makes you feel hungry. Easier said then done. I understand.
MamiSheli53 is my MOM!!!
Aim for progress...NOT perfection.
Starting weight July 2012: 310 (dates of accomplishment for the following to come) GW1: 280 passed 2/8/13-278! GW2: 250 GW3: 220 GW4: 200 GW5: 175
I can do ALLLLLL things through Christ who strengthens me.
"It's a long, hard climb-but I'm gonna get there."
"If you stay focused on the past, you will never be able to see what lies ahead."
Fitness Minutes: (104,943)
29,500 11/30/12 3:53 A
yes, well, men don't have that problem
Trev, Kent Southeast UK
How can you know that you can't unless you have tried and failed. Join the 10 minute exercising challenge and get exercising. See what you are made of by joining the 10k steps day challenge.
Fitness Minutes: (1,363)
11/30/12 1:06 A
To ladies out there:
Has anyone taken Birth control pills and found they caused tem to gain weight, or stopped taking them and lost weight?
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.